Alert archive / Oregon / Flood Watches in 2012

Flood Watch 2, NWS Pendleton, OR

June 4, 20127 counties in Oregon; Columbia County, Walla Walla County, Washington

NWS Pendleton, OR issued this flood watch at Jun 4, 2012, 12:54 PM PDT for 7 counties in Oregon; Columbia County, Walla Walla County, Washington. It took effect at Jun 4, 2012, 3:00 PM PDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2012, 12:54 PM PDT (19:54 UTC)
In effect from
Jun 4, 2012, 3:00 PM PDT
Expired
Jun 5, 2012, 2:04 PM PDT
In force
23 hr
Issued by
NWS Pendleton, OR
Flood severity
None

Counties Gilliam County, OR, Grant County, OR, Morrow County, OR, Umatilla County, OR, Union County, OR, Wallowa County, OR, Wheeler County, OR, Columbia County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 27 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1909 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WGUS66 KPDT 041954
FFAPDT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PENDLETON OR
1254 PM PDT MON JUN 4 2012

...VERY HEAVY RAIN FOR PORTIONS OF NORTHEAST OREGON TONIGHT...

.A STRONG AREA OF LOW PRESSURE WILL MOVE INLAND TONIGHT WITH PERIODS
OF HEAVY RAIN FOR NORTHEAST OREGON.

ORZ049-050-502-503-507-508-WAZ029-030-050400-
/O.NEW.KPDT.FA.A.0002.120604T2200Z-120606T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...UNION...
ENTERPRISE...JOSEPH...WALLOWA...MEACHAM...TOLLGATE...LONG CREEK...
UKIAH...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
DAYTON...WAITSBURG...WALLA WALLA...SKI BLUEWOOD RESORT
1254 PM PDT MON JUN 4 2012

...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF OREGON AND SOUTHEAST WASHINGTON... 
  INCLUDING THE FOLLOWING AREAS...IN OREGON...FOOTHILLS OF THE 
  NORTHERN BLUE MOUNTAINS OF OREGON...FOOTHILLS OF THE SOUTHERN 
  BLUE MOUNTAINS OF OREGON...GRANDE RONDE VALLEY...NORTHERN BLUE 
  MOUNTAINS OF OREGON...SOUTHERN BLUE MOUNTAINS OF OREGON AND 
  WALLOWA COUNTY. IN SOUTHEAST WASHINGTON...FOOTHILLS OF THE 
  BLUE MOUNTAINS OF WASHINGTON AND NORTHWEST BLUE MOUNTAINS OF 
  WASHINGTON. 

* THROUGH TUESDAY AFTERNOON

* RAIN WILL INCREASE ACROSS THE REGION TONIGHT WITH RAIN AMOUNTS
  OF 0.50 TO 1.50 POSSIBLE ACROSS THE BLUE MOUNTAINS AND WALLOWA
  COUNTY. THE RAIN WILL CONTINUE ON TUESDAY WITH AMOUNTS AROUND
  ONE-QUARTER OF AN INCH.


* THE HEAVY RAIN WILL CAUSE STREAMS AND CREEKS ACROSS THE AREA TO
  RISE QUICKLY WITH MINOR FLOODING POSSIBLE FOR CREEKS AND STREAMS
  DRAINING THE BLUE AND WALLOWA MOUNTAINS. MOST OF THE LARGER
  RIVERS HAVE ROOM FOR THE INCREASED RUNOFF...BUT THE GRANDE RONDE
  RIVER IN WALLOWA COUNTY COULD SEE WATER LEVELS RISE TO WITHIN
  ONE-HALF FOOT OF FLOOD STAGE. THE HIGH WATER LEVELS WILL
  CONTINUE THROUGH TUESDAY NIGHT BEFORE RECEDING. 


 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
4 follow-up statements
471 
WGUS66 KPDT 042003 CCA
FFAPDT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
102 PM PDT MON JUN 4 2012

...VERY HEAVY RAIN FOR PORTIONS OF NORTHEAST OREGON TONIGHT...

.A STRONG AREA OF LOW PRESSURE WILL MOVE INLAND TONIGHT WITH PERIODS
OF HEAVY RAIN FOR NORTHEAST OREGON.

ORZ049-050-502-503-507-508-WAZ029-030-050430-
/O.COR.KPDT.FA.A.0002.120604T2200Z-120606T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...UNION...
ENTERPRISE...JOSEPH...WALLOWA...MEACHAM...TOLLGATE...LONG CREEK...
UKIAH...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
DAYTON...WAITSBURG...WALLA WALLA...SKI BLUEWOOD RESORT
102 PM PDT MON JUN 4 2012

...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF OREGON AND SOUTHEAST WASHINGTON... 
  INCLUDING THE FOLLOWING AREAS...IN OREGON...FOOTHILLS OF THE 
  NORTHERN BLUE MOUNTAINS OF OREGON...FOOTHILLS OF THE SOUTHERN 
  BLUE MOUNTAINS OF OREGON...GRANDE RONDE VALLEY...NORTHERN BLUE 
  MOUNTAINS OF OREGON...SOUTHERN BLUE MOUNTAINS OF OREGON AND 
  WALLOWA COUNTY. IN SOUTHEAST WASHINGTON...FOOTHILLS OF THE 
  BLUE MOUNTAINS OF WASHINGTON AND NORTHWEST BLUE MOUNTAINS OF 
  WASHINGTON. 

* THROUGH TUESDAY AFTERNOON

* RAIN WILL INCREASE ACROSS THE REGION TONIGHT WITH RAIN AMOUNTS
  OF 0.50 TO 1.50 INCHES POSSIBLE ACROSS THE BLUE MOUNTAINS AND
  WALLOWA COUNTY. THE RAIN WILL CONTINUE ON TUESDAY WITH AMOUNTS
  AROUND ONE-QUARTER OF AN INCH.


* THE HEAVY RAIN WILL CAUSE STREAMS AND CREEKS ACROSS THE AREA TO
  RISE QUICKLY WITH MINOR FLOODING POSSIBLE FOR CREEKS AND STREAMS
  DRAINING THE BLUE AND WALLOWA MOUNTAINS. MOST OF THE LARGER
  RIVERS HAVE ROOM FOR THE INCREASED RUNOFF...BUT THE GRANDE RONDE
  RIVER IN WALLOWA COUNTY COULD SEE WATER LEVELS RISE TO WITHIN
  ONE-HALF FOOT OF FLOOD STAGE. THE HIGH WATER LEVELS WILL
  CONTINUE THROUGH TUESDAY NIGHT BEFORE RECEDING. 


 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
234 
WGUS66 KPDT 050415
FFAPDT

FLOOD WATCH
NATIONAL WEATHER SERVICE PENDLETON OR
915 PM PDT MON JUN 4 2012

...VERY HEAVY RAIN FOR PORTIONS OF NORTHEAST OREGON TONIGHT...

.A STRONG AREA OF LOW PRESSURE WILL MOVE INLAND TONIGHT WITH
PERIODS OF HEAVY RAIN FOR NORTHEAST OREGON.

ORZ049-050-502-503-507-508-WAZ029-030-051215-
/O.CON.KPDT.FA.A.0002.000000T0000Z-120606T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...UNION...
ENTERPRISE...JOSEPH...WALLOWA...MEACHAM...TOLLGATE...LONG CREEK...
UKIAH...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
DAYTON...WAITSBURG...WALLA WALLA...SKI BLUEWOOD RESORT
915 PM PDT MON JUN 4 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF OREGON AND SOUTHEAST WASHINGTON...INCLUDING THE 
  FOLLOWING AREAS...IN OREGON...FOOTHILLS OF THE NORTHERN BLUE 
  MOUNTAINS OF OREGON...FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS 
  OF OREGON...GRANDE RONDE VALLEY...NORTHERN BLUE MOUNTAINS OF 
  OREGON...SOUTHERN BLUE MOUNTAINS OF OREGON AND WALLOWA COUNTY. 
  IN SOUTHEAST WASHINGTON...FOOTHILLS OF THE BLUE MOUNTAINS OF 
  WASHINGTON AND NORTHWEST BLUE MOUNTAINS OF WASHINGTON. 

* THROUGH TUESDAY AFTERNOON

* RAIN WILL INCREASE ACROSS THE REGION TONIGHT WITH RAIN AMOUNTS 
  OF 0.50 TO 1.50 INCHES POSSIBLE ACROSS THE BLUE MOUNTAINS AND 
  WALLOWA COUNTY. THE RAIN WILL CONTINUE ON TUESDAY WITH AMOUNTS 
  AROUND ONE-QUARTER OF AN INCH. 

* THE HEAVY RAIN WILL CAUSE STREAMS AND CREEKS ACROSS THE AREA 
  TO RISE QUICKLY WITH MINOR FLOODING POSSIBLE FOR CREEKS AND 
  STREAMS DRAINING THE BLUE AND WALLOWA MOUNTAINS. MOST OF THE 
  LARGER RIVERS HAVE ROOM FOR THE INCREASED RUNOFF...BUT THE 
  GRANDE RONDE RIVER IN WALLOWA COUNTY COULD SEE WATER LEVELS 
  RISE TO WITHIN ONE-HALF FOOT OF FLOOD STAGE. THE HIGH WATER 
  LEVELS WILL CONTINUE THROUGH TUESDAY NIGHT BEFORE RECEDING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
842 
WGUS66 KPDT 051157
FFAPDT

FLOOD WATCH
NATIONAL WEATHER SERVICE PENDLETON OR
457 AM PDT TUE JUN 5 2012

...HEAVY RAIN FOR PORTIONS OF NORTHEAST OREGON AND EXTREME SOUTHEAST
WASHINGTON TODAY...

.A STRONG AREA OF LOW PRESSURE WILL MOVE INLAND TODAY WITH
PERIODS OF HEAVY RAIN FOR NORTHEAST OREGON AND SOUTHEAST WASHINGTON.

ORZ049-050-502-503-507-508-WAZ029-030-052200-
/O.CON.KPDT.FA.A.0002.000000T0000Z-120606T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...UNION...
ENTERPRISE...JOSEPH...WALLOWA...MEACHAM...TOLLGATE...LONG CREEK...
UKIAH...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
DAYTON...WAITSBURG...WALLA WALLA...SKI BLUEWOOD RESORT
457 AM PDT TUE JUN 5 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF OREGON AND SOUTHEAST WASHINGTON...INCLUDING THE 
  FOLLOWING AREAS...IN OREGON...FOOTHILLS OF THE NORTHERN BLUE 
  MOUNTAINS OF OREGON...FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS 
  OF OREGON...GRANDE RONDE VALLEY...NORTHERN BLUE MOUNTAINS OF 
  OREGON...SOUTHERN BLUE MOUNTAINS OF OREGON AND WALLOWA COUNTY. 
  IN SOUTHEAST WASHINGTON...FOOTHILLS OF THE BLUE MOUNTAINS OF 
  WASHINGTON AND NORTHWEST BLUE MOUNTAINS OF WASHINGTON. 

* THROUGH THIS AFTERNOON

* RAIN WILL CONTINUE ACROSS THE REGION TODAY WITH TOTAL RAIN
  AMOUNTS OF 0.50 TO 1.50 INCHES POSSIBLE ACROSS THE BLUE
  MOUNTAINS AND WALLOWA COUNTY.

* THE HEAVY RAIN WILL CAUSE STREAMS AND CREEKS ACROSS THE AREA TO
  RISE QUICKLY WITH MINOR FLOODING POSSIBLE FOR CREEKS AND STREAMS
  DRAINING THE BLUE AND WALLOWA MOUNTAINS. MOST OF THE LARGER
  RIVERS HAVE ROOM FOR THE INCREASED RUNOFF...BUT THE GRANDE RONDE
  RIVER IN WALLOWA COUNTY COULD SEE WATER LEVELS RISE TO WITHIN
  ONE-HALF FOOT OF FLOOD STAGE. THE HIGH WATER LEVELS WILL
  CONTINUE THROUGH TONIGHT BEFORE RECEDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
369 
WGUS66 KPDT 052104
FFAPDT

FLOOD WATCH
NATIONAL WEATHER SERVICE PENDLETON OR
204 PM PDT TUE JUN 5 2012

...FLOOD WATCH CANCELLED...


ORZ049-050-502-503-507-508-WAZ029-030-052215-
/O.CAN.KPDT.FA.A.0002.000000T0000Z-120606T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...UNION...
ENTERPRISE...JOSEPH...WALLOWA...MEACHAM...TOLLGATE...LONG CREEK...
UKIAH...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...
DAYTON...WAITSBURG...WALLA WALLA...SKI BLUEWOOD RESORT
204 PM PDT TUE JUN 5 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF OREGON AND SOUTHEAST WASHINGTON
HAS BEEN CANCELLED. 

THE HEAVY RAIN THAT OCCURRED ACROSS THE REGION OVERNIGHT AND THIS
MORNING HAS ENDED WITH ONLY LIGHT RAIN SHOWERS EXPECTED THIS EVENING.

THERE HAVE BEEN SOME RISES IN SMALL STREAMS AND CREEKS ACROSS THE
AREA...BUT SIGNIFICANT RISES ARE NOT EXPECTED. 


$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this flood watch went out at Jun 4, 10:20 AM PDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 4, 10:20 AM PDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1020 AM PDT MON JUN 4 2012

.SHORT TERM...UPDATE...A DEEP UPPER TROUGH ALONG 130W WILL CONTINUE
TO PUSH DEEP MOISTURE OVER THE INTERIOR NORTHWEST TODAY. AREAS OF
RAIN HAVE BEEN FALLING FROM CENTRAL OREGON TO CENTRAL WASHINGTON AND
THIS WILL CONTINUE INTO THE AFTERNOON. TO THE EAST OF THIS BAND,
PRECIP IS A BIT MORE SHOWERY AT THE MOMENT,ISOLATED TO SCATTERED IN
COVERAGE, WITH FAIR AND MOSTLY SUNNY CONDITIONS OVER THE GRANDE
RONDE VALLEY AND WALLOWA COUNTY. AS THE DAY PROGRESSES THE BAND OF
STEADIER PRECIP WILL WORK EAST INTO THE COLUMBIA BASIN AND EXTREME
WESTERN GRANT COUNTY. PRECIP AMOUNTS UNDER THE BAND OF STEADY PRECIP
WILL BE HEALTHY, REACHING FROM .40 TO .80 INCHES IN 18 TO 24 HOURS.
THIS BAND SHOULD ALSO LIMIT OR ELIMINATE ANY THUNDERSTORM THREAT
WEST OF A LINE FROM JUST WEST OF PENDLETON SOUTH TO THE GRANT/CROOK
COUNTY LINE. EAST OF THIS LINE SHOULD SEE ENOUGH HEATING TO GET
CONVECTION GOING, ESPECIALLY IN UNION AND WALLOWA COUNTIES. THERE
REMAINS THE POTENTIAL FOR STRONG THUNDERSTORMS OVER THE GRANDE RONDE
VALLEY AND WALLOWA COUNTY THIS AFTERNOON, WITH THE OUTSIDE CHANCE OF
A STORM OR TWO BECOMING SEVERE. CURRENT FORECASTS LOOKED GOOD IN
TERMS OF COVERING THESE TRENDS AND ONLY SOME MINOR ADJUSTMENTS WERE
MADE. 90

.AVIATION...18Z TAFS...A STRONG WEATHER SYSTEM WITH ABUNDANT
MOISTURE WILL MOVE INTO THE AREA TODAY AND WIDESPREAD RAIN, AT TIMES
MODERATE TO HEAVY, IS EXPECTED THROUGH MOST OF THE NEXT 24 HOURS.
OVERCAST CEILINGS AT LOW VFR/MVFR/IFR LEVELS WILL BE PRESENT THROUGH
12Z TOMORROW MORNING THOUGH KYKM, KDLS, KRDM AND KBDN WILL IMPROVE
TO VFR LEVELS AFTER 08Z AS SHOWERS WIND DOWN IN THOSE WESTERN
LOCATIONS. ADDITIONALLY, ISOLATED THUNDERSTORMS WILL BE OVER THE
BLUE MOUNTAIN EASTWARD THIS AFTERNOON AND EARLY EVENING. WINDS WILL
REMAIN BELOW 15 KTS THROUGH 02Z THEN BEGIN INCREASING TO 10 TO 20
KTS WITH GUSTS TO 25 KTS THROUGH 12Z. 93

&&

.LONG TERM...PREVIOUS DISCUSSION...AN UPPER LEVEL TROUGH WILL BE
EXITING THE AREA WEDNESDAY AND WEDNESDAY NIGHT WITH STEADILY
DECREASING SHOWERS LINGERING IN THE MOUNTAINS. THIS WILL BE A BREAK
BETWEEN SYSTEMS AND TEMPERATURES WEDNESDAY WILL RISE ABOUT 5 DEGREES
TO THE 60S WITH 50S IN THE MOUNTAINS. THURSDAY AFTERNOON AND NIGHT
ANOTHER SYSTEM WILL MOVE INTO THE AREA WITH A CHANCE OF SHOWERS
ACROSS THE AREA LATE THURSDAY NIGHT AND FRIDAY MORNING. TRAILING THE
SYSTEM WILL BE AN UPPER LOW THAT WILL BE JUST OFF THE COAST FRIDAY
AFTERNOON AND MOVE ACROSS OUR AREA FRIDAY NIGHT AND SATURDAY. IT
WILL THEN MOVE INTO SOUTHERN CANADA BY SUNDAY AFTERNOON. MODELS HAVE
SOME DISAGREEMENTS AS TO THE STRENGTH OF THE LOW, SO HAVE MAINTAINED
CURRENT FORECAST OF SHOWERY CONDITIONS FRIDAY THROUGH SATURDAY NIGHT
WITH A SLIGHT CHANCE OF SHOWERS GENERALLY THOUGH HAVE A CHANCE IN
THE MOUNTAINS SATURDAY AND SATURDAY NIGHT. SHOWERS WILL TAPER OFF ON
SUNDAY. SUNDAY NIGHT AND MONDAY MODELS DIVERGE SIGNIFICANTLY SO WENT
WITH POPS NEAR CLIMATOLOGY FOR THOSE PERIODS, WHICH GIVES MOST OF
THE REGION A SLIGHT CHANCE OF SHOWERS. TEMPERATURES WILL WARM A
COUPLE OF DEGREES EACH DAY ON THURSDAY AND FRIDAY AND THEN REMAIN IN
MID 60S TO LOWER 70S WITH 60S IN THE MOUNTAINS FRIDAY THROUGH
SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  66  48  57  42 /  80  90  70  20
ALW  68  50  58  46 /  70  90  70  20
PSC  69  56  63  47 /  80  90  60  10
YKM  63  51  61  42 /  80  90  40  10
HRI  67  53  62  45 /  80  90  60  10
ELN  65  51  60  44 /  80  90  50  10
RDM  61  42  54  31 /  90  90  50  10
LGD  73  46  50  38 /  60  90  80  40
GCD  68  42  50  35 /  80  90  70  20
DLS  66  54  61  47 /  90  90  40  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
TODAY : YELLOW
TUESDAY : GREEN
WEDNESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/83/93
Hazardous weather outlook, Jun 4, 9:04 AM PDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
904 AM PDT MON JUN 4 2012

UPDATED THUNDERSTORM LOCATIONS FOR TODAY

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
051415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
904 AM PDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

FLOODING
     EAST SLOPES OF THE WASHINGTON CASCADES

THUNDERSTORMS
     LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
     WASHINGTON, EAST SLOPES OF THE OREGON CASCADES, GRANDE RONDE
     VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE NORTHERN BLUE
     MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
     SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
     DAY HIGHLANDS

INCREASED RELEASES OF WATER FROM THE RESERVOIRS ON THE UPPER YAKIMA
RIVER WILL CAUSE MINOR FLOODING IN THE ELK MEADOWS SUBDIVISION
BETWEEN EASTON AND CLE ELUM.

A VIGOROUS UPPER LEVEL TROUGH AND COLD FRONT WILL PRODUCE PERIODS OF
RAIN FROM CENTRAL OREGON NORTH TO CENTRAL WASHINGTON. A STRAY
THUNDERSTORM MAY BE POSSIBLE OVER CENTRAL OREGON THIS MORNING.
SHOWERS WITH ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO
THIS EVENING FROM THE BLUE MOUNTAIN FOOTHILLS SOUTH TO GRANT COUNTY
AND ACROSS AREAS TO THE EAST. STRONGER THUNDERSTORMS PRODUCING HAIL,
GUSTY WINDS, AND HEAVY RAIN ARE POSSIBLE OVER THE GRANDE RONDE
VALLEY AND WALLOWA COUNTY. THESE TWO AREAS ARE ALSO WITHIN A STORM
PREDICTION CENTER SLIGHT RISK OF SEVERE THUNDERSTORMS AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE TROUGH WILL EXIT LATE TUESDAY...BUT ANOTHER TROUGH WILL ARRIVE
LATE FRIDAY AND SATURDAY WITH MORE SHOWERS. THERE IS THE POSSIBILITY
OF THUNDERSTORMS WITH THE LATE WEEK TROUGH AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Flood Watches in Oregon, 2012Flood Watches in Washington, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.